"I have been on Buspar for a month, 5 mg. when I get up and 5 mg. at 2:30 p.m. Within the last three days, I have noticed increased nervousness (but not anxiety), and I read on the web that Buspar and coffee might not work together very well, as both are stimulants. Can anyone comment on this combination?"
Technically BuSpar is not a stimulant. It does reduce anxiety by affecting brain chemistry possibly by dopaminergic activity. Consuming caffeine while taking BuSpar is not contraindicated although caffeine can increase nervousness.
The common side effects of BuSpar are blurred vision; dizziness; drowsiness; excitability; headache; lightheadedness; nausea. Excitability may be described as nervousness. You may be experiencing this common side effect
of BuSpar. The caffeine may be making this worse.
If this side effect becomes too bothersome please contact the prescribing doctor.
So I took BusPar for about 5 months. Initially it was wonderful, but during the 4th and 5th months I started having really dreadful, chemical feeling panic attacks and noticed it always coincided with moderately large amounts of caffeine- nothing super crazy, just like ordering a large coffee instead of a medium or drinking 3 caffeinated drinks instead of my normal 2 or even eating chocolate. I tried limiting my caffeine intake, but it kept happening, still nearly always after having coffee, even a small one. My doctor said he's not aware of any issues with caffeine but I ended up stopping the BusPar and trying other things. Currently however I am reconsidering maybe weaning myself off the caffeine and giving it another go as nothing else has been as helpful as the BusPar was when it was good.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 22 Aug 2013 • 4 answers
Updated 20 Sep 2012 • 2 answers
Updated 15 Aug 2015 • 2 answers
Updated 11 May 2016 • 5 answers
Updated 2 days 5 hours ago • 4 answers